Posted by Linda on January 31, 2000 at 21:28:56:
In Reply to: Does provigil really cause weight gain? posted by KarenM on January 29, 2000 at 11:08:10:
I am one of the people who gained wt. on Provigil (from normal wt. to 15 lbs. above normal). However, having been on Provigil nearly a year now I've realized several things. One is that before I was diagnosed I always had a tendency toward a slow metabolism and easy wt. gain. Then I took stimulants for 5 years and lost about 15 lbs. almost immediately after starting them. So really the wt. gain I attributed to Provigil was probably just my body normalizing again after coming off stimulants (Cylert, then Adderall) which artifically kept my wt. low. The other factor in my case is that about the same time I started Provigil I was going through menopause, which I've now realized makes lots of women gain 10 or 15 lbs. In the last couple of months I've done a complete revision of my eating habits similar to what Emma reports, eliminating all sugar and simple carbs, emphasizing whole grains, veggies, nuts and seeds, and fish, with a resulting 5 lb. wt. loss even though I'm not eating any less quantity-wise. I've also begun to focus on Essential Fatty Acids and along with the coldwater fish, take Evening Primrose Oil (documented to be helpful with weight loss). In addition to the wt. loss, I find I feel better with this eating plan--less bloated, more energy and maybe even less sleepy. Anyway, the bottom line is that I doubt you'll gain wt. on Provigil.
For me, even with the extra wt., the benefits of Provigil are worth it. Good luck to you!
Copyright ©1995-2005 Sleepnet.com., All rights reserved